Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Oct 19, 2015, 3:40 AM CDT for 26 counties in Kansas. It took effect at Oct 19, 2015, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 3:40 AM CDT (08:40 UTC)
- In effect from
- Oct 19, 2015, 9:00 AM CDT
- Expired
- Oct 19, 2015, 6:57 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS83 KICT 190840 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT MON OCT 19 2015 ...AN ELEVATED GRASSLAND FIRE DANGER IS EXPECTED TODAY... KSZ032-033-047>053-067>071-082-083-091>093-192345- /O.UPG.KICT.FW.A.0005.151019T1600Z-151020T0000Z/ /O.NEW.KICT.FW.W.0010.151019T1400Z-151020T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- 340 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067... 068...069...070...071...082...083...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 27 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ072-094-192345- /O.NEW.KICT.FW.W.0010.151019T1400Z-151020T0000Z/ ALLEN-ELK- 340 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072 AND 094... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * VERY HIGH TO EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 26 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
2 follow-up statements
183 WWUS83 KICT 191415 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 915 AM CDT MON OCT 19 2015 ...EXTREME GRASSLAND FIRE DANGER IS EXPECTED TODAY... KSZ095-096-098>100-200000- /O.EXA.KICT.FW.W.0010.000000T0000Z-151020T0000Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 915 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 095...096... 098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>053-067>072-082-083-091>094-200000- /O.CON.KICT.FW.W.0010.000000T0000Z-151020T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK- 915 AM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...053...067...068...069... 070...071...072...082...083...091...092...093 AND 094... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
966 WWUS83 KICT 192357 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT MON OCT 19 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200100- /O.CAN.KICT.FW.W.0010.000000T0000Z-151020T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 657 PM CDT MON OCT 19 2015 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...052...053...067...068...069...070...071...072...082...083... 091...092...093...094...095...096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:28 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 19, 3:28 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT MON OCT 19 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 323 AM CDT MON OCT 19 2015 ANOTHER ABOVE NORMAL TEMP DAY IS EXPECTED TODAY...AS SOUTHERLY BREEZES REMAIN ACROSS THE AREA...WITH WELL ABOVE NORMAL TEMPS. EXPECT A TIGHTER SURFACE PRESSURE GRADIENT TODAY...WITH 850H WINDS OF 45 KTS...SO WITH GOOD MIXING EXPECTED TODAY...COULD SEE WINDS GUST TO 40 TO 50 MPH. ESPECIALLY FOR AREAS ALONG AND WEST OF THE KS TURNPIKE. SO PLAN IN ISSUING A WIND ADVISORY FOR THIS CONCERN. THE STRONG GUSTY WINDS...DRY FUELS AND RH VALUES OF 25 TO 30 PERCENT WILL LEAD TO AN ELEVATED FIRE DANGER FOR MOST OF CENTRAL KS AND MOST OF SOUTH CENTRAL KS....EAST TO THE FLINT HILLS. SO WILL ISSUE A RED FLAG WARNING FOR THIS THREAT AS WELL. SEE THE FIRE WEATHER SECTION FOR ADDITIONAL DETAILS. EXPECT THE DRIEST AIR ALONG THE KS TURNPIKE...AS SOME SLIGHTLY HIGHER DEWPOINT AIR BEGINS TO MOVE INTO SW AND CENTRAL KS BY THIS EVENING. WARM ADVECTION IN THE 850-600H LAYER ALSO LOOKS TO INCREASE TONIGHT FOR AREAS ACROSS NORTHEAST KS. THIS MID LEVEL WARM ADVECTION MAY LEAD TO HIT OR MISS LIGHT SHOWERS OR SPRINKLES FOR AREAS TO THE NORTHEAST OF KICT...TOWARDS KMHK AND KTOP...AFTER MIDNIGHT INTO TUE MORNING. EXPECTING ANOTHER WARM DAY ACROSS MOST OF THE REGION ON TUE AS WELL...AS SW FLOW CONTINUES ACROSS THE AREA. THIS WILL LEAD TO MAX TEMPS ONCE AGAIN WELL ABOVE NORMAL...ESPECIALLY ACROSS CENTRAL KS. COULD ALSO SEE ANOTHER ROUND OF HIT OR MISS SHOWERS AND EVEN A FEW RUMBLES OF THUNDER ACROSS CENTRAL KS FOR TUE NIGHT AS FRONTAL BOUNDARY BEGINS TO DROP INTO NORTH CENTRAL KS AND STALLS. ISENTROPIC LIFT INCREASES ACROSS MOST OF THE AREA AFTER MIDNIGHT...SO WITH INCREASED MID LEVEL MOISTURE ADVECTION...THINK WIDELY SCATTERED SHOWERS/ISOLATED STORMS LOOK POSSIBLE...EVEN AS FAR SOUTH AS KICT/KHUT. EXPECT THE SHOWER ACTIVITY TO INCREASE FOR AREAS WEST OF I-135 FOR WED...AS MOISTURE ADVECTION CONTINUES FOR MOST OF WRN KS. ABOVE MENTIONED FRONTAL BOUNDARY LOOKS TO DROP A LITTLE FURTHER SOUTH FOR WED AFTERNOON/WED NIGHT...WHICH WILL LEAD TO A MORE WIDESPREAD SHOWER AND EMBEDDED THUNDER CHANCE FOR WED NIGHT AS MUCAPE VALUES INCREASE TO 500-1000 J/KG. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 323 AM CDT MON OCT 19 2015 EXPECT WIDESPREAD SHOWER/THUNDERSTORM CHANCES FOR THU/FRI...AND WILL PERSIST THRU EARLY SAT. AS THE MAIN SHORTWAVE TROUGH BEGINS TO LIFT NORTHEAST. JET STREAKS ASSOCIATED WITH THIS SHORTWAVE WILL INCREASE MOISTURE TRANSPORT ACROSS MOST OF THE AREA ON THU...WITH SIGNS OF A COUPLED JET STRUCTURE FOR THU NIGHT. SOME DIFFERENCES REGARDING TIMING...BUT THE GENERAL CONSENSUS SUPPORTS INCREASING POPS. GFS WOULD SUGGEST THE GREATEST POTENTIAL FOR WIDESPREAD HEAVY RAINFALL AMOUNTS POSSIBLY EXCEEDING AN INCH ACROSS THE AREA FOR THU NIGHT...GIVEN THE INCREASED FORCING. EXPECT MORE SEASONAL TYPE TEMPS AS WIDESPREAD CLOUD COVER/SHOWERS KEEP TEMPS IN THE 60S-70S FOR THU-FRI. COULD SEE SOME SHOWERS LINGER FOR AREAS EAST OF THE KS TURNPIKE FOR SAT...BUT CANADIAN HIGH PRESSURE BUILDS INTO THE REST OF THE AREA. KETCHAM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1146 PM CDT SUN OCT 18 2015 STRONG SOUTHERLY WINDS ARE THE MAIN AVIATION FORECAST CONCERN. GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...ESPECIALLY AT KRSL/KSLN. WINDS WILL INCREASE AT ALL SITES BY EARLY TO MID MONDAY MORNING. SUSTAINED SPEEDS OF 25 TO 30 KTS ARE EXPECTED WITH GUSTS TO 35 KTS. MID-UPPER CLOUDS WILL MOVE OVERHEAD TONIGHT AND THEN AGAIN TOMORROW EVENING. VFR CONDITIONS WILL PREVAIL. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 323 AM CDT MON OCT 19 2015 HAVE ISSUED A RED FLAG WARNING FOR MOST AREAS EAST OF THE FLINT HILLS TODAY. STRONG GUSTY SOUTH WINDS...RH VALUES NEAR 30 PERCENT AND ABOVE NORMAL TEMPERATURES AND CURED GRASSLANDS WILL RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER THIS AFTERNOON. THINKING THE HIGHEST THREAT WILL BE GENERALLY ALONG/WEST OF I-135 WHERE FUELS ARE LIKELY THE MOST CURED. VERY HIGH GRASSLAND FIRE DANGER WILL CONTINUE THROUGH TUESDAY...ALTHOUGH THE THREAT OF EXTREME GRASSLAND FIRE DANGER VALUES WONT BE AS WIDEPSREAD DUE TO HIGHER DEWPOINTS AND ASSOCIATED RH VALUES. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 59 81 59 / 0 10 10 10 HUTCHINSON 81 60 82 59 / 0 10 10 20 NEWTON 78 59 80 58 / 0 20 10 10 ELDORADO 80 58 80 58 / 0 10 10 10 WINFIELD-KWLD 79 59 81 59 / 0 10 10 10 RUSSELL 82 61 86 58 / 0 10 0 20 GREAT BEND 82 61 84 58 / 0 10 0 20 SALINA 82 61 84 60 / 0 20 10 20 MCPHERSON 80 60 82 59 / 0 20 10 20 COFFEYVILLE 76 57 80 57 / 0 10 10 10 CHANUTE 77 57 79 56 / 0 10 10 10 IOLA 75 57 78 56 / 0 10 20 10 PARSONS-KPPF 77 57 79 57 / 0 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>094-098. WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>070-082-083-091>093. &&
Hazardous weather outlook, Oct 18, 6:56 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT SUN OCT 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 656 PM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH TO EXTREME GRASSLAND FIRE DANGER WILL CONTINUE MONDAY AND TUESDAY...HIGHEST GENERALLY ALONG AND WEST OF THE FLINT HILLS. A FEW THUNDERSTORMS COULD AFFECT CENTRAL KANSAS TUESDAY NIGHT...WITH INCREASING CHANCES OF THUNDERSTORMS FOR MUCH OF THE REGION THROUGH THE REMAINDER OF THE WEEK...ESPECIALLY LATE THURSDAY THROUGH EARLY SATURDAY. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED...ALTHOUGH LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ JMBW
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:35 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harper, Harvey and 10 more | 14 hr |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.